Alert archive / California / Wind Advisories in 2025

Wind Advisory 21, NWS San Diego, CA

October 12, 2025Riverside County, San Bernardino County, California

NWS San Diego, CA issued this wind advisory at Oct 12, 2025, 1:07 PM PDT for Riverside County, San Bernardino County, California. It took effect at Oct 13, 2025, 11:00 AM PDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Oct 12, 2025, 1:07 PM PDT (20:07 UTC)
In effect from
Oct 13, 2025, 11:00 AM PDT
Expired
Oct 13, 2025, 11:00 PM PDT
In force
12 hr
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Bernardino County, CA

The radar

The Santa Ana Mts radar (KSOX), 152 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 8.1 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2025-10-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2025-10-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1429 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

196 
WWUS76 KSGX 122007
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
107 PM PDT Sun Oct 12 2025

CAZ060-065-130515-
/O.NEW.KSGX.WI.Y.0021.251013T1800Z-251014T0600Z/
Apple and Lucerne Valleys-San Gorgonio Pass near Banning-
Including the cities of Southern California Logistics Airport,
Victorville, Hesperia, Desert Hot Springs, Apple Valley,
Adelanto, and Banning
107 PM PDT Sun Oct 12 2025

...WIND ADVISORY IN EFFECT FROM 11 AM TO 11 PM PDT MONDAY...

* WHAT...For the High Desert, southwest winds 15 to 25 mph with 
  gusts up to 45 mph expected. For the San Gorgonio Pass, west winds 
  30 to 45 mph with gusts up to 60 mph expected.

* WHERE...Apple and Lucerne Valleys and San Gorgonio Pass near 
  Banning.

* WHEN...From 11 AM to 11 PM PDT Monday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

KW
3 follow-up statements
053 
WWUS76 KSGX 130354
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
854 PM PDT Sun Oct 12 2025

CAZ060-065-131315-
/O.CON.KSGX.WI.Y.0021.251013T1800Z-251014T0600Z/
Apple and Lucerne Valleys-San Gorgonio Pass near Banning-
Including the cities of Desert Hot Springs, Apple Valley,
Banning, Adelanto, Southern California Logistics Airport,
Hesperia, and Victorville
854 PM PDT Sun Oct 12 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT MONDAY...

* WHAT...For the High Desert, southwest winds 15 to 25 mph with 
  gusts up to 45 mph expected. For the San Gorgonio Pass, west winds 
  30 to 45 mph with gusts up to 55 mph expected.

* WHERE...Apple and Lucerne Valleys and San Gorgonio Pass near 
  Banning.

* WHEN...From 11 AM to 11 PM PDT Monday.

* IMPACTS...Gusty winds will blow around unsecured objects. Locally 
  reduced visibility in blowing dust.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

SS
546 
WWUS76 KSGX 130917
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
217 AM PDT Mon Oct 13 2025

CAZ060-065-132100-
/O.CON.KSGX.WI.Y.0021.251013T1800Z-251014T0600Z/
Apple and Lucerne Valleys-San Gorgonio Pass near Banning-
Including the cities of Apple Valley, Banning, Southern
California Logistics Airport, Desert Hot Springs, Hesperia,
Victorville, and Adelanto
217 AM PDT Mon Oct 13 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM 
PDT THIS EVENING...

* WHAT...For the High Desert, southwest winds 15 to 25 mph with 
  gusts up to 45 mph expected. For the San Gorgonio Pass, west winds 
  30 to 45 mph with gusts up to 55 mph expected.

* WHERE...Apple and Lucerne Valleys and San Gorgonio Pass near 
  Banning.

* WHEN...From 11 AM this morning to 11 PM PDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Locally 
  reduced visibility in blowing dust.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

12
442 
WWUS76 KSGX 132055
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
155 PM PDT Mon Oct 13 2025

CAZ060-065-140515-
/O.CON.KSGX.WI.Y.0021.000000T0000Z-251014T0600Z/
Apple and Lucerne Valleys-San Gorgonio Pass near Banning-
Including the cities of Desert Hot Springs, Southern California
Logistics Airport, Adelanto, Victorville, Banning, Hesperia, and
Apple Valley
155 PM PDT Mon Oct 13 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* WHAT...For the High Desert, southwest winds 15 to 25 mph with 
  gusts up to 45 mph expected. For the San Gorgonio Pass, west winds 
  30 to 45 mph with gusts up to 55 mph expected.

* WHERE...Apple and Lucerne Valleys and San Gorgonio Pass near 
  Banning.

* WHEN...Until 11 PM PDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Locally 
  reduced visibility in blowing dust.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

APR

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Oct 12, 9:52 AM PDT, 3 hours 15 minutes earlier.

Area forecast discussion, Oct 12, 9:52 AM PDT, 3 hours 15 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
952 AM PDT Sun Oct 12 2025

.SYNOPSIS...
Cooler with night and morning low clouds in the coastal areas and
valleys tonight. A low pressure system moving southward along the
West Coast will bring stronger onshore winds Monday into
Tuesday night, along with showers from the coast to the mountains
Monday night into Tuesday night. Gradual warming and drying with
periods of weak offshore flow Wednesday through Friday. For next
weekend the warming continues inland while marine layer clouds and
fog return to the coastal areas.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

Satellite imagery indicates that marine layer clouds have scattered
out of the coasts and western valleys. Expecting clear skies
along with cool and breezy conditions today under a broad trough
covering the western CONUS. Marine layer deepens further tonight
into Monday as a shortwave begins to plunge southward along the US
west coast. Highs 5 to 15 degrees below normal Monday with
increasing west to southwest winds.

By late Monday, the tightening gradient ahead of the approaching
shortwave will lead to elevated to strong wind gusts for the
mountains and deserts. Winds peaking late Monday night with
widespread gusts 30-40 mph and exceeding 55 mph for the wind-
prone passes and slopes. This system will also bring colder air,
and chances for showers and high-elevation snow. Tuesday will
likely be the coldest day with daytime temperatures as much as
10-20 degrees below normal in the inland valleys, mountains and
deserts. Precipitation will begin Monday night into early Tuesday
morning, starting in the northern and western areas (vicinity LA
basin) and spreading south and east through the day on Tuesday
before ending Tuesday night. Rainfall guidance has trended upward
slightly due to the track of the low shifting slightly west which
allows for more marine influence. Rainfall rates may exceed 0.25"
per hour for the northwestern coastal basin in OC and the western
Inland Empire. Higher rates possible for coastal slopes of the
Santa Anas and San Bernardino County Mountains. Rainfall amounts
will range from 1 to 2 inches along the coastal slopes of the San
Bernardino County Mountains to almost nothing in the lower
deserts. Generally higher amounts expected in the northern and
western areas with 0.25-0.75" for lower elevations of OC and the
Inland Empire. Generally less than 0.25" in the vicinity of San
Diego. Snow levels will remain generally above 7000 feet with
minor accumulations above resort levels. Big Bear Lake may see a
dusting.

Much more benign weather expected from Wednesday onward with a
gradual return to seasonably cool temperatures by late week. A
weak offshore surface pressure gradient may inhibit marine layer
clouds from reclaiming the coastal basin for a few days. By the
weekend, a weak ridge should be in place along with continued
seasonably cool temperatures. From there, solutions diverge
notably but there is some indication that another upper low
pressure system may affect the west coast early next week.

&&

.AVIATION...
121530Z....Coasts/Valleys...BKN low clouds based near 1500 ft MSL
will begin to clear most of the region by 17-18Z. Mostly clear this
afternoon with low clouds based near 1500-2000 ft MSL reforming over
coastal areas after 05Z Mon, mostly in San Diego County. Clouds
becoming more widespread into OC and southern IE after 08Z,
including VCTY RIV/RBK. Lower confidence in cigs reaching VCTY
KONT/KSBD 17-20Z Mon. CIGs will rise overnight through Mon morning
across the region between 2500-3500 ft MSL.

Mountains/Deserts...VFR conditions expected through the TAF period.
Gusty W/SW winds desert facing slopes of the mountains into the
deserts after 18Z Mon. Wind gusts 20-40 kts will create MOD UDDFS.

&&

.MARINE...
No hazardous marine conditions are expected through Monday, though
winds will be breezier than average out of the southwest Monday
afternoon. A weather system approaches the area Tuesday, with
increasing winds out of the south to southwest. Increasing
confidence on winds of 20-25 knots and choppy seas for all areas
Tuesday morning through the evening.

&&

.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...None.
PZ...None.

&&

PUBLIC...KW
AVIATION/MARINE...APR

Nearby

Wind Advisories in California, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.